Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 112, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 29, 2016, 4:00 PM CDT for Christian County, Stone County, Taney County, Missouri. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2016, 4:00 PM CDT (21:00 UTC)
- Expired
- Jun 29, 2016, 4:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Christian County, MO, Stone County, MO, Taney County, MO
The radar
The Springfield radar (KSGF), 48 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.0 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 1534 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
483 WUUS53 KSGF 292100 SVRSGF MOC043-209-213-292145- /O.NEW.KSGF.SV.W.0112.160629T2100Z-160629T2145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 400 PM CDT WED JUN 29 2016 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL CHRISTIAN COUNTY IN SOUTHWESTERN MISSOURI... NORTHWESTERN TANEY COUNTY IN SOUTHWESTERN MISSOURI... NORTHEASTERN STONE COUNTY IN SOUTHWESTERN MISSOURI... * UNTIL 445 PM CDT * AT 400 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR REEDS SPRING... OR 7 MILES SOUTHWEST OF HIGHLANDVILLE...MOVING NORTHEAST AT 15 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... MERRIAM WOODS... REEDS SPRING... HIGHLANDVILLE... BRANSON WEST... GALENA... SPOKANE... PONCE DE LEON... WALNUT SHADE... SELMORE... CHESTNUTRIDGE... PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3669 9340 3687 9350 3703 9326 3675 9306 TIME...MOT...LOC 2100Z 240DEG 15KT 3683 9335 HAIL...0.75IN WIND...60MPH $$ SCHAUMANN
3 follow-up statements
096
WWUS53 KSGF 292109
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
409 PM CDT WED JUN 29 2016
MOC043-209-213-292145-
/O.CON.KSGF.SV.W.0112.000000T0000Z-160629T2145Z/
CHRISTIAN MO-TANEY MO-STONE MO-
409 PM CDT WED JUN 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTH CENTRAL CHRISTIAN...NORTHWESTERN TANEY AND NORTHEASTERN
STONE COUNTIES...
AT 409 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HIGHLANDVILLE...
MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
REEDS SPRING... HIGHLANDVILLE...
SPOKANE... PONCE DE LEON...
WALNUT SHADE... SELMORE...
CHESTNUTRIDGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3674 9340 3684 9347 3691 9344 3703 9326
3675 9306 3671 9332
TIME...MOT...LOC 2109Z 243DEG 15KT 3684 9330
HAIL...0.88IN
WIND...60MPH
$$
SCHAUMANN374
WWUS53 KSGF 292125
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
425 PM CDT WED JUN 29 2016
MOC209-292134-
/O.CAN.KSGF.SV.W.0112.000000T0000Z-160629T2145Z/
STONE MO-
425 PM CDT WED JUN 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN STONE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3675 9322 3681 9329 3685 9334 3693 9334
3698 9328 3697 9322 3675 9306 3674 9317
TIME...MOT...LOC 2124Z 240DEG 15KT 3687 9323
$$
MOC043-213-292145-
/O.CON.KSGF.SV.W.0112.000000T0000Z-160629T2145Z/
CHRISTIAN MO-TANEY MO-
425 PM CDT WED JUN 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTH CENTRAL CHRISTIAN AND NORTHWESTERN TANEY COUNTIES...
AT 424 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
HIGHLANDVILLE...MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
HIGHLANDVILLE... SPOKANE...
SELMORE... CHESTNUTRIDGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3675 9322 3681 9329 3685 9334 3693 9334
3698 9328 3697 9322 3675 9306 3674 9317
TIME...MOT...LOC 2124Z 240DEG 15KT 3687 9323
HAIL...<.75IN
WIND...60MPH
$$
CRAMER291
WWUS53 KSGF 292137
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
437 PM CDT WED JUN 29 2016
MOC043-213-292146-
/O.EXP.KSGF.SV.W.0112.000000T0000Z-160629T2145Z/
CHRISTIAN MO-TANEY MO-
437 PM CDT WED JUN 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CHRISTIAN AND
NORTHWESTERN TANEY COUNTIES WILL EXPIRE AT 445 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3675 9322 3681 9329 3685 9334 3693 9334
3698 9328 3697 9322 3675 9306 3674 9317
TIME...MOT...LOC 2132Z 240DEG 15KT 3687 9323
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:50 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 29, 2:50 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Springfield MO 250 PM CDT WED JUN 29 2016 .SHORT TERM...(This evening through Thursday) Issued at 250 PM CDT Wed Jun 29 2016 After several quiet days with just isolated afternoon storms, we turn to a more active pattern beginning tonight. Much of the evening should be rather quiet and pleasant as high pressure over the Ohio Valley exerts its influence into at least the eastern Ozarks. There still could be some isolated storms over western and central Missouri this evening, but most areas will remain dry. Convection is expected to develop tonight over northern Kansas into northern Missouri and then track south to southeast into the area late tonight and early Thursday. Will likely see a weakening trend as it moves into the area. This will then set the stage for re- development across the area later Thursday into Thursday evening. Main surface boundary will be arched across northeast Oklahoma into Arkansas late in the day. Initial cells may be develop over southern Kansas just north of the boundary, where stronger moisture transport resides. Development further east into the Ozarks is possible along residual outflow boundary from morning convection. With the increased low level flow, shear will be better that we have seen for a while, so cannot rule out the potential for some marginally severe storms. Convection likely be sustained Thursday night with weak, albeit noticeable low level jet continuing. As for lows tonight, another comfortable night expected over the eastern Ozarks with lows in the lower 60s. A little warmer to the west with lows around 70 for southeast kansas and the far southwest Missouri. Temperatures a bit tricky Thursday dues to the convective potential along with clouds. Highs look to range from the lower 80s across the eastern Ozarks to near 90 in far southwest Missouri and southeast Kansas. .LONG TERM...(Thursday Night through Wednesday) Issued at 250 PM CDT Wed Jun 29 2016 As has been advertised for the past several days, upper flow becomes more zonal for the holiday weekend and still expecting a rather active period of weather. 12Z models have continued their northward trend with placement of front and corresponding highest convective potential. However. Exact placement/timing of shortwaves and frontal position still difficult, especially in the Saturday and Sunday time frame. The first shortwave will likely traverse the region on Friday, interacting with the northward moving frontal boundary. Low level flow stronger across Kansas and Oklahoma, but moisture transport does nudge into the area later in the day. Will likely see periods of convection over the area Friday into Friday night. The current suite of medium range models would place the frontal boundary across central Missouri Saturday into Sunday, but this could to change with later forecasts. Shortwaves traversing through the flow, along with moisture transport will sustain periods of showers and thunderstorms, especially focused near and to the north the frontal zone. A bit stronger shortwave will move across the Plains Sunday and into the area Monday. This will serve as an impetus to push a cold front through the region which will lead to rain chances ending from west to east later Monday into Monday night. Still expecting heavy rainfall through the period and will continue to mention the limited risk for flooding. Current thinking is heaviest rain would be over central Missouri. Severe weather looks to be conditional based on instability. By Tuesday and Wednesday upper ridging builds across the region, with temperatures heating up once again into the 90s for afternoon highs and little in the way of precipitation expected. Emergency managers, park officials, and those with plans along area streams and rivers should continue to monitor the latest weather information going into this weekend. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1253 PM CDT Wed Jun 29 2016 Widely scattered thunderstorms will develop across portions of southern Missouri this afternoon. We have covered this threat with VCTS wording for now, however amendments may be needed if storms are expected to directly impact any of the aerodromes. While storms will then tend to diminish this evening, additional thunderstorms will then be possible Thursday morning. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SHORT TERM...Raberding LONG TERM...Raberding AVIATION...Schaumann
Hazardous weather outlook, Jun 29, 3:06 PM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 306 PM CDT WED JUN 29 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-302015- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 306 PM CDT WED JUN 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. DISCUSSION... WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON ACROSS WESTERN MISSOURI AND EXTREME SOUTHEASTERN KANSAS. WHILE THUNDERSTORMS WILL THEN TEND TO DIMINISH THIS EVENING...ADDITIONAL THUNDERSTORMS MAY THEN PUSH SOUTHEAST INTO PORTIONS OF EXTREME SOUTHEASTERN KANSAS AND CENTRAL MISSOURI LATE TONIGHT. CLOUD TO GROUND LIGHTNING WILL BE THE MAIN POTENTIAL HAZARD FROM THESE STORMS FROM THIS AFTERNOON THROUGH TONIGHT. A FEW STORMS MAY ALSO PRODUCE WIND GUSTS TO 50 MPH...SMALL HAIL... AND LOCALLY HEAVY RAINFALL...MAINLY ACROSS WESTERN MISSOURI AND EXTREME SOUTHEASTERN KANSAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. MULTIPLE ROUNDS OF THUNDERSTORMS WILL BRING THE POTENTIAL OF SEVERE WEATHER AND HEAVY RAINFALL LATE THIS WEEK INTO THE HOLIDAY WEEKEND. AT THIS TIME IT APPEARS THE GREATEST RISK FOR SEVERE STORMS WILL BE LATER THURSDAY AFTERNOON AND EVENING. HEAVY RAINFALL ASSOCIATED WITH THESE STORMS WILL BRING AT LEAST A LIMITED RISK FOR FLOODING THIS WEEKEND. EMERGENCY MANAGERS AND THOSE WITH OUTDOOR PLANS THIS WEEKEND SHOULD CLOSELY MONITOR THE LATEST WEATHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) RABERDING
In the hours before
Local storm report, Jun 29, 3:27 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
327 PM CDT WED JUN 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG CAPE FAIR 36.73N 93.51W
06/29/2016 STONE MO EMERGENCY MNGR
TREE DOWN ACROSS ROADWAY ON LONGBEND ROAD BLOCKING ENTIRE
ROADWAY.
&&
AFOSCATOThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 3:13 PM CDT | Severe Thunderstorm Warning | SGF | Stone | 32 min |
| Jun 29, 4:55 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene | 30 min |
| Jun 29, 5:01 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Webster | 44 min |
| Jun 29, 5:32 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 43 min |
| Jun 29, 5:44 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Webster | 18 min |
| Jun 29, 6:06 PM CDT | Flash Flood Warning | SGF | Lawrence | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.